Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 6, NWS Melbourne, FL

April 10, 202410 counties in Florida

NWS Melbourne, FL issued this wind advisory at Apr 10, 2024, 1:03 PM EDT for 10 counties in Florida. It took effect at Apr 11, 2024, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2024, 1:03 PM EDT (17:03 UTC)
In effect from
Apr 11, 2024, 10:00 AM EDT
Expired
Apr 11, 2024, 8:00 PM EDT
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

577 
WWUS72 KMLB 101703
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
103 PM EDT Wed Apr 10 2024

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447-
547-647-747-120000-
/O.NEW.KMLB.WI.Y.0006.240411T1400Z-240412T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint
Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland
Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Port Saint John, Eustis, Mount Dora,
Deland, Okeechobee, Mascotte, Fort Pierce, Stuart, Viera West,
Palm Bay west of I 95, Mims, Melbourne, Winter Park, Cocoa Beach,
Melbourne Beach, Playalinda Beach, New Smyrna Beach, Titusville,
Vero Beach, Kissimmee, Deltona, Apopka, Oviedo, Debary, Winter
Springs, Fort Drum, Jensen Beach, Cocoa, Orlando, Sebastian,
Clermont, Saint Cloud, Satellite Beach, Celebration, Maitland,
Saint Lucie West, Basinger, Canaveral Groves, Hobe Sound, Port
Saint Lucie, Merritt Island Wildlife Refuge, Casselberry,
Rockledge, Daytona Beach, Groveland, Indiantown, Fellsmere,
Tradition, Leesburg, Tavares, Sanford, Ormond Beach, Altamonte
Springs, and Union Park
103 PM EDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts around 40 mph 
  expected.

* WHERE...Coastal Indian River, Coastal Martin, Coastal Saint Lucie, 
  Coastal Volusia, Inland Indian River, Inland Martin, Inland 
  Northern Brevard, Inland Saint Lucie, Inland Southern Brevard, 
  Inland Volusia, Mainland Northern Brevard, Mainland Southern 
  Brevard, Northern Brevard Barrier Islands, Northern Lake, 
  Okeechobee, Orange, Osceola, Seminole, Southern Brevard Barrier 
  Islands, and Southern Lake.

* WHEN...From 10 AM to 8 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schaper
1 follow-up statement
476 
WWUS72 KMLB 110722
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
322 AM EDT Thu Apr 11 2024

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-
447-547-647-747-120000-
/O.CON.KMLB.WI.Y.0006.240411T1400Z-240412T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-
Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach,
Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, 
Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, 
Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
322 AM EDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts around 40 mph 
  expected.

* WHERE...Portions of east central Florida.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 10:03 AM EDT, 3 hours earlier.

Area forecast discussion, Apr 10, 10:03 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Melbourne FL
1003 AM EDT Wed Apr 10 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 1000 AM EDT Wed Apr 10 2024

A few showers are drifting north across the area this morning,
focused to the east of Orlando and primarily along the coast.
These are light in nature, generally producing a trace of
rainfall. RAP MSLP analysis is beginning to indicate a tightening
pressure gradient over the Gulf and Atlantic waters, which is also
expected to take place over the peninsula through the day. This
will lead to breezy conditions with gusts around 20-25 mph inland
and up to 30-35 mph at the immediate coast.

Upper level clouds may thin out a bit this afternoon but
additional low to mid level cumulus are expected to develop.
Between intermittent clouds, plenty of sunshine will warm the area
into the low to mid 80s nearer to the coast and the mid to upper
80s farther inland.

PoPs were updated to include a low rain chance closer to the coast
this morning, as well as across the interior late this afternoon
and early in the evening, mainly from Orlando westward. This is to
highlight a collision of the east and west coast sea breezes,
where sufficient moisture and buoyancy will be in place to
potentially generate a few showers.

A high risk of life-threatening rip currents and rough surf
continue to be expected at area beaches, so beachgoers are
encouraged to stay out of the water today!

&&

.AVIATION...
(12Z TAFs)
Issued at 1000 AM EDT Wed Apr 10 2024

VFR generally expected thru the day with brief MVFR CIGs at times
as low-mid level cu develops. SE winds increase thru the day and
into tonight, especially at coastal sites, gusting to 20 kt inland
and as high as 25-30 kt at the coast. -SHRA is possible nearer to
the coast through midday, and additional -SHRA activity is
possible along the sea breeze collision 22z-03z near
SFB/MCO/ISM/LEE. AMDs for VCSH or -SHRA are possible.

&&

.MARINE...
Issued at 335 AM EDT Wed Apr 10 2024

Today - Tonight... Boating conditions will deteriorate throughout
the period. With long periods over 12 sec, small craft will need to
exercise caution near inlets. Seas from 3 to 5 feet are forecast
today before building to 4 to 6 feet tonight. Intracoastal and
inshore boaters will experience relatively choppy conditions as
winds remain breezy onshore: SE around 15 KT this morning freshening
to 15-20 KT this afternoon, then around 20 KT late tonight. Also
tonight, winds increase in the Gulf Stream to around 25 KT. Small
Craft Advisories will begin beyond 20 NM at 5 PM this afternoon,
extending to the shoreline at 11 PM tonight.

Thursday-Thursday Night...Hazardous boating conditions are forecast
Thursday into Thursday night, as a cold front moves through the
local Atlantic waters. Southerly winds 20-25kts increase to up to 25-
30kts offshore through the daytime hours, as the pressure gradient
tightens. Occasional gusts to gale-force will be possible. A line of
showers and storms along the front will also have the potential for
a few strong to severe storms from late morning through around
sunset, mainly north of Sebastian Inlet. Seas 4-6ft nearshore and 5-
7ft offshore. Winds will decrease Thursday night, as they veer
northwesterly towards daybreak, diminishing to 10-15kts nearshore
and 15-20kts offshore. Small Craft Advisories will be in effect for
all of the Atlantic zones into Thursday evening, then continue
offshore through Thursday night.

Friday-Sunday...Boating conditions improve into Friday, as
northwesterly winds decrease to 10-15kts. They then veer northeast
Saturday and east Sunday, but remain 10-15kts. Dry conditions
prevail. Seas 3-5ft, with up to 6ft well offshore, Friday morning
diminish to 2-3ft Sunday afternoon.

&&

.FIRE WEATHER...
Issued at 335 AM EDT Wed Apr 10 2024

Today...Breezy SE winds will continue from 10-20 MPH with a few
gusts to around 25 MPH, highest along the coast. Warmer temps are
expected, and deep mixing heights could allow dew points to dip
into the upper 50s along the Kissimmee Basin. Near-critical fire
weather conditions may briefly occur roughly from near Kissimmee
to Okeechobee this afternoon. NICC Significant Fire Potential is
now in the moderate category. At this time, however, we appear to
be just short of RH criteria for Red Flag conditions across
Osceola and Okeechobee Co's. Nonetheless, with more dry weather
coming, it is a good reminder that we can all do our part to
prevent wildfires, which includes limiting open burning on hot,
windy days, preventing trailer chains from dragging on the
roadway, and properly discarding cigarettes.

Thursday...Near-critical fire weather conditions forecast on
Thursday, as southwesterly winds 20-25mph, with gusts 30-35mph ahead
of an approaching cold front. A few gusts to 40mph will be possible
and a Wind Advisory is expected. A Moderate Significant Fire
Potential is forecast. In addition, well above normal high
temperatures in the upper 80s to lower 90s will contribute to min RH
as low as 40-45% generally south of I-4. Min RH values look to be
the only limiting factor preventing a Red Flag Warning. A cold front
will bring scattered to numerous showers and storms from north to
south late morning into the evening hours. A few storms may be
strong to severe, with wind gusts around 60mph possible near
convection.

Friday-Monday...As high pressure builds into the area, winds will
decrease to 10-15mph, as they veer from northerly to easterly.
However, drier air will once again return, with min RH values 30-35%
Friday, 25-30% for the weekend, and 30-35% Monday. The lowest RH
looks to be over the interior, west of I-95. This will maintain
sensitive fire weather conditions, especially as fuels begin to
dry out from recent rains.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  69  87  60 /  20  10  80  20
MCO  86  70  89  63 /  10  20  80  20
MLB  81  71  90  62 /  20   0  50  30
VRB  84  70  92  61 /  20   0  40  30
LEE  85  70  85  61 /  10  20  80  20
SFB  84  69  88  62 /  10  10  80  20
ORL  86  70  89  64 /  10  20  80  20
FPR  83  69  91  61 /  20   0  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 11 PM this evening to 8 PM EDT
     Thursday for AMZ550-552-555.

     Small Craft Advisory from 5 PM this afternoon to 8 AM EDT Friday
     for AMZ570-572-575.

&&

UPDATE...Schaper
LONG TERM...Fehling
AVIATION...Schaper
IDSS...Smith/Taylor
Hazardous weather outlook, Apr 10, 11:12 AM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1112 AM EDT Wed Apr 10 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-110400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1112 AM EDT Wed Apr 10 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.RIP CURRENT IMPACT...
Along with rough surf, there is a high risk of life-threatening
rip currents at all central Florida Atlantic beaches. Entering
the water is not advised.

.WIND AND SEA IMPACT...
Worsening boating conditions are expected this afternoon into
tonight as southeast winds increase. Small craft will need to
exercise caution today, particularly near inlets due to a long
period swell, as well as in the Gulf Stream. In addition, Small
Craft Advisories will go into effect at 5 PM offshore and at 11
PM near the coast. The Intracoastal waters will be choppy this
afternoon due to the persistent onshore breezes.

.FIRE WEATHER IMPACT...
Roughly along the Kissimmee River Basin from Okeechobee to
Kissimmee, up to Lake County, relative humidity readings are
projected to fall below 40 percent this afternoon. Occasional wind
gusts to 25 mph are possible, promoting near-critical fire
weather conditions during the afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A cold front will pass through the state late on Thursday. Ahead
of it, windy weather is forecast from late morning through the
afternoon. Gusts to around 40 mph are possible, with a few gale-
force gusts and building seas causing dangerous boating
conditions over the open local Atlantic waters.

A band of showers and embedded lightning storms should accompany
the front as it arrives Thursday afternoon. North of Interstate
4, there is a Slight Risk of a few storms becoming severe with
gusty winds to 60 mph and a tornado possible. The risk becomes
more marginal south of Interstate 4, but it cannot be completely
ruled out.

Near-record early-season hot temperatures in the lower 90s south
of Orlando will introduce a low risk for heat related illness,
particularly for children, the elderly, and those with
compromised health.

At least a moderate risk of rip currents will continue through
late this week.

Finally, fire sensitive weather conditions are forecast south of
Orlando on Thursday afternoon ahead of the cold front. Then, much
drier air sweeps into the state to end the work week with fire
sensitive weather conditions for all of the local area from
Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Schaper/Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:11 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia26 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.